Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Chronic swelling in right nostril. Taking montelukast sodium. History of asthma. Treatment options?

My son,9yrs old had swelling in rt nostril for about 5 months.He got epistaxis frequently & I suspect something,so I look his nostrils with torch light&i found it.He had past history of asthma since his age was 8 months old. He took montelukast sodium 5mg at night continuously.I am also a general medical doctor& I would like to know your opinion,what shall I do for this. With thanks
Asked On : Thu, 20 Dec 2012
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
General & Family Physician 's  Response
Dear Concerned.,
Thanks for writing to us.
Chronic Swelling in right nostril when you have put Torch light could be due to either
(A)Polyposis-mucosal pedunculated/sessile polyps ,may even be originating from maxillary sinus
(B)Inferior Turbinate Hypertrophy-
For the above complaints consult an ENT Surgeon for a detailed ENT assessment/Endoscopic Surgical Clearance of the above lesions from their root.
For Asthmatic Complaint Pls take him for all Baseline Blood and Urine investigations/Chest X-Ray/Pulmonary Function Tests.
For maintainance dosage regularly use brochodilator inhalations.In an acute attack pls nebulise him with locally acting Glucocorticoids and Bronchodilators.Avoid Tablets and Parenterals to prevent systemic side effects.
As the child grows ,gradually the bronchioles and bronchi grow and expand ,he will also not suffer any attack as the bronchoconstriction will not effect air entry at all.Thatswhy childhood asthma is less dangerous compared to adult onset asthma.
Wishing your son a safe and speedy recovery.,
Best Regards.,
Dr Lt Cdr ASN Bhushan.,
Answered: Fri, 21 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor